Texas, 2018Winter Storm and Winter Weather in Texas, February 21 to 22, 2018
February 21 to 22, 2018 · NWS SJT · 28 events in 19 counties and zones
A Winter Storm impacted the Big Country during the morning and early afternoon of February 21. With surface temperatures in the middle to upper 20s, heavy sleet mixed with freezing rain fell across the Big Country.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 28
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Winter Storm impacted the Big Country during the morning and early afternoon of February 21. With surface temperatures in the middle to upper 20s, heavy sleet mixed with freezing rain fell across the Big Country. This freezing precipitation resulted in numerous school closures and traffic accidents. As the heavy precipitation ended by early afternoon on February 21, light freezing drizzle continued through the night across the Big Country into the early afternoon on February 22. The weight of the ice resulted in some downed tree branches across the area.
The heavy sleet and freezing rain abated by the early afternoon on February 21 and became freezing drizzle as it continued across the remainder of West Central Texas, south of Interstate 20 during the night of February 21 and into the morning on February 22. This continued to cause ice to accumulate on some roads, bridges, elevated objects and trees.
These conditions lead to a multiple vehicle pileup on Interstate 10 near Sonora. Many school districts across West Central Texas began school about two hours late on February 22.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Feb 20, 10:43 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Feb 20, 10:43 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1043 PM CST Tue Feb 20 2018
.AVIATION...
/06Z TAFS/
An arctic cold front has moved south to I-10 corridor, and will
continue moving south tonight, turning winds to the
north/northeast at 10 to 20 knots with gusts over 20 knots at
times. Behind the front, isolated to scattered showers and
thunderstorms may affect KABI and KJCT at times early this
morning. Also, IFR to MVFR conditions will continue, with
-DZ and BR possible from tonight through most of the day
tomorrow. In addition, temperatures may be cold enough for
freezing precipitation tomorrow, mainly for the KABI terminal. 21
&&
.PREV DISCUSSION... /issued 629 PM CST Tue Feb 20 2018/
AVIATION...
/00Z TAFS/
An arctic cold front has moved through KABI and KSJT early this
evening, and will continue moving south tonight, turning winds to
the north/northeast at 10 to 20 knots with gusts over 20 knots at
times. Ahead of the front, isolated to scattered showers and
thunderstorms may affect KSOA and KJCT at times this evening.
Behind the front, IFR to MVFR conditions will develop, with -DZ
and BR possible from tonight through most of the day tomorrow. In
addition, temperatures may be cold enough for freezing
precipitation tomorrow, mainly for the KABI terminal. 20
PREV DISCUSSION... /issued 255 PM CST Tue Feb 20 2018/
SHORT TERM...
(Tonight and tomorrow)
.Widespread icing event likely...
A strong arctic front will quickly move southward across the region
through the evening. Behind this front, cold air and gusty northeast
winds will filter in quickly following the frontal passage.
Temperatures have already dropped 30 to 35 degrees across the
northern Big Country behind the front. Overnight lows will drop into
the upper 20s across the Big Country and into the low to mid 30s
across the rest of the region.
Freezing rain will be likely across the Concho Valley and Big
Country beginning Wednesday morning
The setup: A shallow arctic airmass will replace a warm and moist
airmass that has been sitting across the region. The arctic airmass
will force this moisture upward and widespread precipitation will
develop across the Concho Valley and spread northward through the
morning. The coldest air looks to settle across the Big Country and
areas along the interstate 20 corridor, this includes the cities of
Abilene and Sweetwater. Across the Concho Valley, temperatures look
to be at or slightly above freezing, but with evaporative cooling
aloft and the atmospheric profile slowly cooling throughout the
day, freezing rain will be possible across San Angelo and
Brownwood Wednesday morning. Both models show the higher QPF
values along the western Big Country. Current forecast has ice
totals around 0.10 to 0.25. Most of the ice accumulation will
occur on elevated surfaces such has trees and power lines.
Locations in these areas could see brief power flickers. Exposed
road surfaces such has bridges and overpasses could be at risk to
see a light glaze of ice develop during the morning commute. With
the above normal temperatures we experienced the past few days,
normal road surfaces should remain warm enough to melt and ice
that falls during the day. This melting ice and the ongoing chance
for precipitation will set the stage for the development of black
ice, as overnight temperatures will drop below freezing. Use
extreme caution during the Wednesday and Thursday morning
commutes.
By Wednesday afternoon, the freezing rain threat will begin to
diminish across the Concho Valley. Isolated showers and thunderstorms
will be possible across these areas by the afternoon bringing the
threat for small hail and brief gusty winds. High temperatures will
be much colder and well below normal for this time of year. Highs
across the interstate 10 corridor will be in the low to mid 40s.
Temperatures will be in the mid 30s across the Concho Valley with
temperatures in the upper 20s to low 30s across the Big Country.
40
LONG TERM...
(Wednesday Night through Tuesday)
Wet forecast continues across West Central Texas with multiple
wave of showers and thunderstorms likely as the individual
shortwaves rotate around the main upper level trough. Still looks
like another round of activity starts Thursday and again on
Friday and Friday Night, with drier conditions working into the
area late Saturday afternoon or evening. The cold mass behind the
arctic front will gradually modify Thursday, with temperatures
rebounding into the 60s by Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 27 32 30 45 / 30 70 20 60
San Angelo 32 35 30 50 / 40 70 20 60
Junction 39 45 34 50 / 80 70 20 70
Brownwood 31 36 31 46 / 60 80 20 70
Sweetwater 26 30 28 46 / 30 60 20 60
Ozona 35 42 31 51 / 50 60 20 50
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 PM CST Wednesday for Callahan-
Fisher-Haskell-Jones-Nolan-Shackelford-Taylor-Throckmorton.
Winter Weather Advisory until 6 PM CST Wednesday for Brown-Coke-
Coleman-Concho-Irion-Runnels-Sterling-Tom Green.
&&
Hazardous weather outlook, Feb 20, 2:26 PM CST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
226 PM CST Tue Feb 20 2018
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
226 PM CST Tue Feb 20 2018
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
A few strong thunderstorms will bring heavy rainfall at times
across mainly southeastern portions of West Central Texas this
afternoon and into the evening. A few storms could have small hail
and gusty winds. Freezing rain will develop by the late evening
hours across the Concho Valley and Big Country.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Widespread freezing rain is likely across the Concho Valley and
Big Country on Wednesday. This will lead to dangerous driving
conditions during the morning commute. Locally heavy rainfall
will be possible at times across mainly southeastern portions of
the West Central Texas through Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested.
In the hours before
Special weather statement, Feb 20, 11:58 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1158 PM CST TUE FEB 20 2018
TXZ077-078-168-169-210645-
Menard TX-Schleicher TX-Kimble TX-Sutton TX-
1158 PM CST TUE FEB 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEICHER...
NORTHWESTERN KIMBLE...SOUTHWESTERN MENARD AND EASTERN SUTTON COUNTIES
UNTIL 1245 AM CST...
At 1157 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Roosevelt, or 26 miles east of Sonora, moving
north at 20 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fort Mckavett around 1240 AM CST.
Other locations impacted by this storm include Camp Sol Mayer, I-
10 Near The Sutton-Kimble County Line, The Intersection Of US-
277 And Ranch Road 189, The Intersection Of Ranch Road 2596 And Ranch
Road 864 and The Intersection Of US-190 And Ranch Road 2084.
This includes Interstate 10 between Mile Markers 403 and 436.
LAT...LON 3029 10019 3030 10074 3100 10038 3090 9981
TIME...MOT...LOC 0557Z 196DEG 19KT 3063 10020
Daniels
Special weather statement, Feb 21, 12:31 AM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1231 AM CST WED FEB 21 2018
TXZ073-077-078-154-168-169-210715-
Menard TX-Schleicher TX-Kimble TX-McCulloch TX-Concho TX-Sutton TX-
1231 AM CST WED FEB 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCHLEICHER...
NORTHWESTERN KIMBLE...SOUTHWESTERN MCCULLOCH...MENARD...SOUTHWESTERN
CONCHO AND EASTERN SUTTON COUNTIES UNTIL 115 AM CST...
At 1230 AM CST, Doppler radar was tracking a strong thunderstorm near
Fort Mckavett, or 21 miles southwest of Menard, moving northeast at
25 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fort Mckavett around 1240 AM CST.
Menard around 115 AM CST.
Other locations impacted by this storm include The Intersection Of
US-83 And Highway 29, The Intersection Of US-
83 And Ranch Road 1773, The Intersection Of Ranch Road 2596 And Ranch
Road 864, US-83 Near The Kimble-Menard County Line, US-
83 Near The Menard-Concho County Line, Camp Sol Mayer, I-
10 Near The Sutton-Kimble County Line, US-190 Near The Menard-
McCulloch County Line and The Intersection Of US-
190 And Ranch Road 1311.
This includes Interstate 10 between Mile Markers 413 and 440.
LAT...LON 3036 10054 3109 10014 3109 10012 3114 10011
3105 9938 3038 10014
TIME...MOT...LOC 0630Z 214DEG 22KT 3073 10008
DanielsSpecial weather statement, Feb 21, 1:47 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service San Angelo TX
147 AM CST WED FEB 21 2018
TXZ168-169-210830-
Menard TX-Kimble TX-
147 AM CST WED FEB 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR KIMBLE AND SOUTH CENTRAL MENARD
COUNTIES UNTIL 230 AM CST...
At 147 AM CST, Doppler radar was tracking a strong thunderstorm near
Telegraph, or 16 miles southwest of Junction, moving northeast at 40
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Junction around 215 AM CST.
Other locations impacted by this storm include Cleo, The Intersection
Of Ranch Road 385 And Ranch Road 1871, The Intersection Of I-
10 And U.S 83, US-83 Near The Kimble-
Menard County Line, South Llano River State Park, The Intersection Of
US-377 And Ranch Road 385, US-83 Near The Kerr-
Kimble County Line and US-377 Near The Kimble-Edwards County Line.
This includes Interstate 10 between Mile Markers 439 and 467.
LAT...LON 3082 9993 3068 9948 3063 9948 3029 9969
3029 10011
TIME...MOT...LOC 0747Z 207DEG 33KT 3028 9993
DanielsWinter Weather, Brown
- When
- February 21, 3:15 AM CST to February 22, 1:15 PM CST
- Where
- Brown forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Light to heavy freezing rain fell on the morning of February 21. Then light freezing drizzle continued into the morning of February 22. Students returned to school by 10 AM on February 22.
Winter Weather, Coleman
- When
- February 21, 4:00 AM CST to February 22, 12:15 PM CST
- Where
- Coleman forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
Students were released early from school at 10 AM on February 21 as a result of heavy amounts of freezing rain and sleet during the morning commute. Light freezing drizzle continued into morning of February 22. Students returned to school by 10 AM on February 22.
Winter Storm, Runnels
- When
- February 21, 5:41 AM CST to 1:00 PM CST
- Where
- Runnels forecast zone
- Reported by
- Social Media
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
Plenty of sleet and freezing rain was reported in Ballinger via social media. All schools were canceled as roads became treacherous. A few trees were uprooted by the weight of the ice on the trees.
Winter Weather, Tom Green
- When
- February 21, 6:00 AM CST to February 22, 11:30 AM CST
- Where
- Tom Green forecast zone
- Reported by
- ASOS
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
Freezing rain and sleet fell at the airport and across Tom Green County on the morning of February 21. Freezing drizzle returned during the overnight hours into the morning of February 22. This freezing rain did collect on elevated objects like trees. Some branches broke under the weight of the ice. Many schools started classes by 10 AM on February 22.
Winter Weather, Irion
- When
- February 21, 6:00 AM CST to February 22, 11:30 AM CST
- Where
- Irion forecast zone
- Reported by
- ASOS
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
Area radar and observations showed freezing rain fell during the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. Irion County ISD started classes two hours late on February 22.
Winter Weather, Schleicher
- When
- February 21, 6:00 AM CST to February 22, 11:30 AM CST
- Where
- Schleicher forecast zone
- Reported by
- ASOS
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
Area radar and observations showed freezing rain fell during the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. Schleicher County Independent School District started classes two hours late on February 22.
Winter Storm, Shackelford
- When
- February 21, 6:20 AM CST to 2:00 PM CST
- Where
- Shackelford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
About an inch of sleet was estimated in Albany. Sleet mixed with freezing rain resulted in icy roadways. Schools released students at noon.
Winter Weather, Coke
- When
- February 21, 6:30 AM CST to February 22, 11:30 AM CST
- Where
- Coke forecast zone
- Reported by
- ASOS
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
Area observations showed freezing rain fell across Coke County on the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. This freezing rain did collect on elevated objects like trees. Bronte and Robert Lee Independent School Districts started classes by 10 AM on February 22.
Winter Weather, Sterling
- When
- February 21, 6:30 AM CST to February 22, 11:30 AM CST
- Where
- Sterling forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
Area observations showed freezing rain fell across Sterling County on the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. This freezing rain did collect on elevated objects like trees. Sterling City Independent School district started classes by 10 AM on February 22.
Winter Storm, Coleman
- When
- February 21, 6:30 AM CST to 1:00 PM CST
- Where
- Coleman forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
Students were released from school at 10 AM on February 21 as a result of heavy amounts of sleet mixed with freezing rain during the morning commute. Also, the emergency manager reported tree limbs broke under the weight of the ice across the county. About a half inch of sleet was estimated. Thundersleet was also observed by the Coleman AWOS Observation.
Winter Weather, Concho
- When
- February 21, 6:45 AM CST to February 22, 12:00 PM CST
- Where
- Concho forecast zone
- Reported by
- ASOS
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
Area observations showed freezing rain fell across Concho County on the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. This freezing rain did collect on elevated objects like trees. Eden Independent School district started classes by 10 AM on February 22.
Winter Weather, McCulloch
- When
- February 21, 6:45 AM CST to February 22, 12:00 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Newspaper
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
Area observations showed freezing rain fell across McCulloch County on the morning of February 21. Freezing drizzle also fell during the overnight hours into the morning of February 22. This freezing rain did collect on elevated objects like trees. Brady Independent School district started classes by 10 AM on February 22.
Winter Storm, Nolan
- When
- February 21, 7:41 AM CST to 1:10 PM CST
- Where
- Nolan forecast zone
- Injuries
- 4 direct, 0 indirect
- Reported by
- Social Media
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
An inch of sleet mixed with freezing was estimated in Sweetwater and Blackwell via social media. Numerous accidents were reported. According to emergency management, the west bound lane of Interstate 20 was closed because of a major accident. The roads were very icy.
Winter Storm, Taylor
- When
- February 21, 7:41 AM CST to 1:10 PM CST
- Where
- Taylor forecast zone
- Reported by
- Social Media
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
About 0.8 inches of sleet mixed with freezing rain was estimated in Abilene and Tuscola via social media. Several accidents were reported. An inch of sleet was estimated at Merkel and Potosi. Schools and universities canceled classes earlier in the day.
Winter Storm, Callahan
- When
- February 21, 7:41 AM CST to 1:10 PM CST
- Where
- Callahan forecast zone
- Reported by
- Social Media
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
An inch of sleet mixed with freezing rain was estimated in Abilene via social media. Schools and universities canceled classes.
Winter Storm, Jones
- When
- February 21, 7:41 AM CST to 1:10 PM CST
- Where
- Jones forecast zone
- Reported by
- Social Media
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
An inch of sleet mixed with freezing rain was estimated in Anson via social media. All schools were canceled as roads became treacherous.
Winter Storm, Haskell
- When
- February 21, 7:41 AM CST to 2:00 PM CST
- Where
- Haskell forecast zone
- Reported by
- Social Media
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
An inch of sleet mixed with freezing was estimated in Haskell via social media. All schools were canceled as roads became treacherous.
Winter Storm, Throckmorton
- When
- February 21, 8:30 AM CST to 2:00 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
About a 1/2 inch of sleet was estimated in Throckmorton. Sleet in combination with some freezing rain resulted in icy roadways. School was closed for the day on February 21.
Winter Weather, Runnels
- When
- February 21, 1:00 PM CST to February 22, 2:00 PM CST
- Where
- Runnels forecast zone
- Reported by
- ASOS
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
Observations continued to show freezing drizzle continued into the mid afternoon across Runnels. Schools for the Ballinger Independent School District remain closed.
Winter Weather, Taylor
- When
- February 21, 1:10 PM CST to February 22, 3:00 PM CST
- Where
- Taylor forecast zone
- Reported by
- ASOS
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
Observations continued to show freezing drizzle continued into the mid afternoon across Abilene and Taylor County. Schools for the Abilene Independent School District and universities remain closed.
Winter Weather, Nolan
- When
- February 21, 1:10 PM CST to February 22, 2:00 PM CST
- Where
- Nolan forecast zone
- Reported by
- ASOS
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
Observations continued to show freezing drizzle continued into the mid afternoon across Sweetwater.
Winter Weather, Jones
- When
- February 21, 1:10 PM CST to February 22, 2:00 PM CST
- Where
- Jones forecast zone
- Reported by
- ASOS
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
Area observations continued to show freezing drizzle continued into the early afternoon.
Winter Weather, Callahan
- When
- February 21, 1:10 PM CST to February 22, 3:00 PM CST
- Where
- Callahan forecast zone
- Reported by
- ASOS
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
Area observations continued to show freezing drizzle continued into the mid afternoon. Schools in the Baird Independent School District remain closed.
Winter Weather, Haskell
- When
- February 21, 2:00 PM CST to February 22, 3:00 PM CST
- Where
- Haskell forecast zone
- Reported by
- ASOS
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
Area observations continued to show freezing drizzle continued into the early afternoon.
Winter Weather, Shackelford
- When
- February 21, 2:00 PM CST to February 22, 3:00 PM CST
- Where
- Shackelford forecast zone
- Reported by
- ASOS
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
Area observations continued to show freezing drizzle continued into the mid afternoon. Students returned to school about two hours later on February 22.
Winter Weather, Throckmorton
- When
- February 21, 2:00 PM CST to February 22, 3:00 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- ASOS
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
Area observations continued to show freezing drizzle continued into the mid afternoon. Students returned to school about two hours later on February 22.
Winter Weather, Crockett
- When
- February 22, 2:35 AM CST to 10:00 AM CST
- Where
- Crockett forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
Crockett County had a two hour delay because of ice on roads. Area observations did show light freezing drizzle occurred throughout the night into mid morning.
Winter Weather, Sutton
- When
- February 22, 4:15 AM CST to 9:15 AM CST
- Where
- Sutton forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
A multiple vehicle pileup occurred on Interstate 10 on the morning of February 22 around 6 AM between Mile Markers 400 and 401 near Sonora. Vehicles involved were cars, pickups, commercial tractor trailers and pumpers. They were scattered across the median as well as east and west bound lanes of the interstate at two separate sites. This resulted in the closing of about 3 miles of Interstate 10 through noon. Traffic was rerouted. There were some injuries, but no fatalities.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Oklahoma, February 21, 20181 death · 1 event
- Winter Weather in Oregon, February 21, 20181 death · 1 event
- Flooding in Kentucky, February 21 to 28, 2018$1.6 million · 10 events
- Flash Flooding and Flood in Mississippi, February 21 to 23, 2018$474,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Louisiana, February 21 to 22, 2018$452,000 · 6 events
- Flash Flooding and Flooding in Arkansas, February 21 to 23, 2018$415,000 · 6 events
- Flooding in Tennessee, February 21 to 23, 2018$100,000 · 16 events
- Flash Flood in New York, February 21, 2018$100,000 · 1 event
- Flash Flooding in Arkansas, February 21, 2018$50,000 · 2 events
- Flooding in Illinois, February 21 to 22, 2018$30,000 · 2 events
- Flash Flooding and Damaging Wind in Louisiana, February 21 to 23, 201852 kt wind · 23 events
- Flooding in Arkansas, February 21 to 23, 2018$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742370, 742356, 742267, 742351, 742371, 742374, 742395, 742352, 742355, 742483, 742353, 742547, 742242, 742243, 742244, 742245, 742248, 742457, 742558, 742360, 742366, 742367, 742369, 742368, 742397, 742458, 742567, 742349.